Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Swollen legs, oozing from feet post hospitalization for ulcerative colitis. Should water pills be taken?

My 87 year old mother in law, with ulcerative colitis , was released from a hospital stay last week for a flareup . She is back home and now complaining of swollen legs/ankles. Today she had what she referred to as water seeping from her feet - enough to soak a towel. Her primary doctor had prescribed water pills earlier which she did take. Should she continue the pills or stop them or, should we get her back into the hospital??
Fri, 8 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
General Surgeon 's  Response
Hello,

* As per my surgical experience, your mother in law is having deep vein thrombosis or cellulitis lower limbs which is quite a common sequence after long term hospitalization and bedridden condition.

* The condition is grave and devastating in many instances and water pills are not the curative way to approach the situation.

* It is strongly recommended to consult her at ER without failure.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Good evening, well it is here in England. I am 58 and generally fit. Been taking ranitidine 300mg day for many years . Had sigmoidoscopy three days ago and while biopsy specimens taken visual diagnosis of Ulcerative colitis. Suspect now I read up on symptoms it has been present for many years. 2.5 years ago I had GA for calcific tendonitis of R shoulder . Had propofol as GA agent. One week post op developed papular rash over body apart from feet , palms ,groin and face. Incredibly itchy. Was put down as omeprazole allergy. When had not resolved after 12 months it was assumed was not omeprazole,!. All bloods normal except IgE 700-800. Full allergy panel shows nil. Still have rash which generally disappears whe on vacation. Now is flare up and is on flexor surfaces and lumbar region of back . Multiple small 1-2mm papules . Biopsies have always come back non specific inflammatory with just standard neutrophil etc present. Looking on www appears that UC can cause skin problems, can it. But how does that account for high IgE. Merely been put down ad being Atopic.

doctor1 MD

i am suffering from ulcerative colitis for the last 15 years , in this period there have been at times even a years break , now i have a relapse for the last one month and i am feeling miserable . I have taken anti antibiotics, but this is the first time that it is taking so long .I am totally confused what to take . I take lemon with water in the morning , should i stop it , i am taking Asacol daily

doctor1 MD

Hello, I have UC and unfortunately have to use the rest room often. Lately I have noticed that when I poop or even when I feel I need to poop I get a pain in my leg. It feels like it runs down the back of my leg from my buttocks to my calf. Sometimes from the inside of my leg down also. Is this something I should be concerned about? Thank you

Recent questions on  Crohn’s disease

doctor1 MD

Can tonsillitis cause Stomach and Intestional problems, from the drainage of the infected puss, or mucus into the stomach region? I am wondering if my laying down at nite with post nasal drip is causeing the infected mucus/puss to get into my stomach and cause my stomach to get overly gassy, and now i am having serious bouts of constipation, and sometimes even diahrrea..... I feel feverish and almost like I am near shock when these episodes occur, or could it not be associated with that at all, and possibaly be colitis/diverticulitis, or even something more serious like Chrones disease, or Cancer? My bloodwork comes back normal other than a vitamin D deficiency. I also have tingling sensations in my extremities quite often. When these episodes happen, i feel burning in my stomach associated with frequent feeling of having to use the bathroom, but then cant cause I am backed up. I also have been passing foul smelling green stools, and very loose mucus stools as well...... I just had blood work done again, and cannot go to the doc for another week because i am leaving the states to go on my honeymoon, however, I would hate a flair up there. Is there anything u would so kindly recommend, or suggest that maybe I havnt tried? I am currently on Hyoscyamine (.375MG TAB twice daily), as well as aprazolam (2MG twice daily) I was on Nexium but cant afford it right now, so have also been taking Prilosec OTC, and it hasnt helped nearly as much as the Nexium did. I want comfort again, and am sick of these symptoms plaguing me each and every day.......... Pls get back to me here, and pls also send me an email of ur sugestions to YYYY@YYYY , and thankyou for your advise in advance............ I just cant wait to feel better for good.............. Adam. =

doctor1 MD

Hello, I am a 29 y/o female recently diagnosed with Crohn s disease. Waiting to f/u with specialists to establish course of tx. Meanwhile, I have an anal ulceration/ fissure that is really acting up right now. Taking Analpram and it doesn t seem to be helping. This morning having diareah that is causing much burning and inflammation at fissure site. Some blood with stool/wiping from fissure. The more bm s the more pain I feel, and just this last time there was only minimal stool that was light brown and appeared like a mucus/ tissue substance. Is this a sign of something more serious happening?

doctor1 MD

I have igg deficiency, asthma , and I have pain between my shoulders in my back. My stool has little white balls in it and I feel short of breath. I also have bouts of tachycardia and low grade fevers, I have had tons of medical exams. The only test I haven t had are Gallbladder exams. My colonoscopy found nodules in my ilium but they tested negative for Crohn s. Could this be a GB problem? My CT showed one elevated liver enzyme.

doctor1 MD

Thank you. I just saw a new brief on CTV about this new drug called Mal????. I can t remember the name. I have just been diagnosed with Chrones disease and am very interest in this new drug. Are there any clinical trials or any new info when it would be available. My email is YYYY@YYYY

doctor1 MD

My niece has crowns diease her send rate is 80 What other tests can be done I know her crohnss is an autoimmune but she's in the hospital they have done cat scan shows nothing What can I tell them to do She is 31 yrs old has had it since 16 She...

doctor1 MD

46 year old male, black tarry stool for about 2 weeks. Some bleeding yesterday with bowel movement. Tonight a lot of blood. My stomach has been a little swollen for about a month. Attributed it to age. Only weight about 150. 5'11". My wife thinks...

doctor1 MD

I have had a small amount of blood in the water from my stool. I had a clean XXXXXXX of health from a colonoscopy last year. What could this be?